Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 7, NWS Jackson, KY

February 18, 2009Bell County, Harlan County, Kentucky

NWS Jackson, KY issued this tornado warning at Feb 18, 2009, 3:14 PM EST for Bell County, Harlan County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2009, 3:14 PM EST (20:14 UTC)
Expired
Feb 18, 2009, 3:45 PM EST
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Bell County, KY, Harlan County, KY

The radar

The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 12:09 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 599 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
599 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 182014
TORJKL
KYC013-095-182045-
/O.NEW.KJKL.TO.W.0007.090218T2014Z-090218T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 345 PM EST

* AT 311 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FERNDALE...
  OR NEAR PINEVILLE...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TWILA...
  ALVA...
  BALKAN...
  BLACK SNAKE...
  CALVIN.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3669 8377 3674 8377 3679 8340 3672 8330
      3671 8332 3665 8350 3665 8356
TIME...MOT...LOC 2014Z 268DEG 39KT 3671 8364

$$

RAY
2 follow-up statements
000 
WWUS53 KJKL 182035
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EST WED FEB 18 2009

KYC013-095-182045-
/O.CON.KJKL.TO.W.0007.000000T0000Z-090218T2045Z/
HARLAN KY-BELL KY-
334 PM EST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR CENTRAL
BELL AND SOUTHWESTERN HARLAN COUNTIES...

AT 333 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POTENTIAL TORNADO.  THIS TORNADO WAS LOCATED NEAR HENSLEY 
STORE...OR 9 MILES SOUTH OF HARLAN...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIGGETT...MARTINS FORK AND PEEPACE STORE

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3669 8377 3674 8377 3679 8340 3672 8330
      3671 8332 3665 8350 3665 8356
TIME...MOT...LOC 2034Z 268DEG 39KT 3672 8337

$$


SBH
000 
WWUS53 KJKL 182042 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EST WED FEB 18 2009

KYC013-095-182053-
/O.EXP.KJKL.TO.W.0007.000000T0000Z-090218T2045Z/
HARLAN KY-BELL KY-
343 PM EST WED FEB 18 2009

...THE TORNADO WARNING FOR CENTRAL BELL AND SOUTHWESTERN HARLAN
COUNTIES WILL EXPIRE AT 345 PM EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3669 8377 3674 8377 3679 8340 3672 8330
      3671 8332 3665 8350 3665 8356
TIME...MOT...LOC 2043Z 268DEG 39KT 3672 8325

$$

SBH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Feb 18, 1:42 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 18, 1:42 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
142 PM EST WED FEB 18 2009

.SHORT TERM.../TODAY AND TONIGHT/

07Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE MOVING THROUGH NORTHERN
MISSOURI. THIS LARGE WEATHER SYSTEM IS RESPONSIBLE FOR A DEVELOPING
WARM FRONT THAT BROUGHT SCATTERED TO NUMEROUS SHOWERS TO EASTERN
KENTUCKY DURING THE EVENING AND EARLY OVERNIGHT HOURS. A MORE ROBUST
CLUSTER OF SHOWERS AND MAINLY ELEVATED THUNDERSTORMS...SOME QUITE
STRONG...IS OOZING EAST ALONG THE TENNESSEE BORDER FROM SOUTH CENTRAL
KENTUCKY AND UP THE CUMBERLAND VALLEY. ABUNDANT CLOUD COVER AND
BREEZY SOUTH WINDS THROUGH THE NIGHT HAVE KEPT TEMPERATURES FROM
FALLING TOO MUCH WITH LITTLE...IF ANY...VALLEY TO RIDGETOP
DIFFERENCES NOTED. READINGS ARE GENERALLY IN THE MID 40S WITH
DEWPOINTS STILL RUNNING WELL BEHIND IN THE 20S THROUGH THE AREA...
BUT HIGHER THAN THEY WHERE YESTERDAY AFTERNOON WHEN AREAS OF SLEET
MOVED THROUGH.

THE MODELS ARE SIMILAR ALOFT THROUGH THE FIRST TWO PERIODS OF THE
FORECAST AS THEY PIVOT SOUTH...AND DEEPEN INTO A CLOSED LOW...AN
ALREADY RATHER DEEP TROUGH COMING OUT OF SOUTH CENTRAL CANADA. THIS
UPPER LOW THEN ARCS INTO THE NORTHERN OHIO VALLEY BY THURSDAY
MORNING. WITH SUCH GOOD AGREEMENT ALOFT...CHOSE TO FOLLOW THE HIGHER
RESOLUTION NAM FOR WEATHER SPECIFICS. ACCORDINGLY...THE SHOWER AND
THUNDERSTORM CLUSTER TO OUR SOUTHWEST IS EXPECT TO SPREAD THROUGH
OUR SOUTHERN CWA OVER THE NEXT THREE TO SIX HOURS. ADDITIONAL
SHOWERS WILL DEVELOP NORTH OF THE MAIN AREA AND AFFECT THE NORTHERN
PORTION OF THE CWA THROUGH THE MORNING HOURS. THIS WELL FED...BY
PLENTY OF UPPER LEVEL DIVERGENCE ON THE FRONT END OF A 140 KT 300MB
JET...CONVECTIVE AREA SWEEPS EAST BY NOON WITH SCATTERED SHOWERS AND
PERHAPS A STRAY THUNDERSTORMS LEFT IN ITS WAKE. DURING THIS TIME THE
PRESSURE GRADIENT OF THE PASSING SFC LOW WILL YIELD BREEZY SOUTHWEST
WINDS OF 10 TO 20 MPH AND GUSTS TO 35 MPH. THE DEEP SFC LOW THEN
PUSHES ACROSS LAKE ERIE AND SENDS ITS SHARPENING COLD FRONT THROUGH
THE AREA BY EVENING. BEHIND THIS COLD FRONT...BRISK NORTHWEST WINDS
WILL SEND COLDER AIR INTO EAST KENTUCKY AND EVENTUALLY CHANGE ANY
LINGERING RAIN SHOWERS TO SNOW TOWARD MIDNIGHT IN THE WEST AND A BIT
AFTER IN THE EAST. UPSLOPE FLOW AND ADDITIONAL MOISTURE ON THE BACK
SIDE OF THE LOW WILL KEEP THE SNOW SHOWERS GOING INTO THE MORNING
HOURS OF THURSDAY. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE...MAINLY
ON THE RIDGETOPS AND GENERALLY AN INCH OR LESS.

.LONG TERM.../THURSDAY THROUGH TUESDAY/

UPPER LEVEL TROUGH WILL BE ESTABLISHED ACROSS THE EASTERN U.S. BY
THURSDAY... AND WILL REMAIN IN PLACE THROUGH THE WEEKEND GETTING
REINFORCED ON FRIDAY NIGHT AND SATURDAY. MODELS AGREE BASICALLY ON
THAT PREMISE. DIFFERENCES DEVELOP THOUGH AS WE HEAD TOWARD THE NEW
WORK WEEK WITH SEVERAL MODELS (17/12Z ECMWF AND 18/00Z CMC INCLUDED)
SHOWING THE DEVELOPMENT OF A SIGNIFICANT EAST COAST WINTER STORM AS
CLOSED LOW ALOFT DEVELOPS TO OUR NORTH AND EAST. 18/00Z GFS AND GEFS
MEAN ARE MUCH MORE PROGRESSIVE AND THUS OFFERING LESS OF A WINTER
STORM THREAT. TEND TO FAVOR THE MORE PROGRESSIVE GFS SOLUTION WITH
LITTLE ENSEMBLE SUPPORT FOR THE OTHER SOLUTIONS... BUT ECMWF IS
TOUGH TO BEAT AND CANNOT TOTALLY RULE OUT IT/S SCENARIO.

SCATTERED SNOW SHOWER ACTIVITY FORCED LARGELY BY UPSLOPE FLOW AND
INSTABILITY FROM UPPER TROUGH AXIS SWINGING OVERHEAD ON THURSDAY
WILL WANE THURSDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE
REGION. ANY ACCUMULATIONS CONTINUE TO LOOK LIGHT WITH THIS EVENT.
AFTER A DRY BUT COOL FRIDAY... IT STILL APPEARS THAT CLIPPER SYSTEM
IS DUE IN HERE LATE FRIDAY NIGHT AND ON SATURDAY. THIS SYSTEM IS SO
WOUND UP THAT WARM ADVECTION IN ADVANCE OF IT SHOULD RESULT IN A
RAIN/SNOW MIX... CHANGING TO SNOW LATE ON SATURDAY BEHIND THE COLD
FRONT. PREVIOUS FORECAST THEN HAD SNOW SHOWER ACTIVITY DIMINISHING
BY DAWN ON SUNDAY... BUT WITH SEVERAL MODELS SHOWING LOW PRESSURE
DEVELOPING ON THE FRONT TO OUR SOUTH AND MOVING QUICKLY UP THE
EASTERN SEABOARD ON SUNDAY... DECIDED TO EXTEND A SLIGHT CHANCE FOR
SNOW THROUGH THE DAY ON SUNDAY. STILL A LOT OF UNCERTAINTY WITH NEXT
SYSTEM THREATENING MONDAY NIGHT OR TUESDAY SO KEPT JUST SLIGHT
CHANCE POPS FOR THIS PERIOD.

OVERALL... MADE ONLY A FEW SLIGHT CHANGES TO INHERITED TEMPS WITH
BELOW TO WELL BELOW NORMAL TEMPS EXPECTED THROUGH THE PERIOD.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

ATMOSPHERE IS DESTABILIZING ACROSS THE AREA AND SHOWERS AND
THUNDERSTORMS ARE REDEVELOPING. WITH STRONG WINDS ALOFT...FAVORABLE
CONDITIONS ARE LEADING TO LOCALLY SEVERE STORMS WITH LARGE HAIL AND A
THREAT OF DAMAGING WINDS AND TORNADOES. THIS THREAT WILL PERSIST
UNTIL A COLD FRONT MOVES THROUGH FROM WEST TO EAST BETWEEN 22Z AND
01Z. BEHIND THE COLD FRONT MVFR CEILINGS ARE FORECAST THROUGH THE
NIGHT...WITH SNOW SHOWERS DEVELOPING FROM NW TO SE BETWEEN 05Z AND
10Z. THE SNOW SHOWERS WILL DIMINISH TO FLURRIES AFTER 12Z...WITH
CEILINGS RISING BUT REMAINING LARGELY MVFR THROUGH THE REST OF THE
FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM EST THIS AFTERNOON FOR KYZ050-058>060-
068-069-079-080-083>087-106-108-109-111-112-114>117.

&&

SHORT TERM...GREIF/HAL
LONG TERM....ABE
AVIATION...HAL
Hazardous weather outlook, Feb 18, 4:00 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EST WED FEB 18 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
400 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY. HEAVY RAINFALL AND GUSTY
WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. WIND GUSTS OF UP TO 35
MPH ARE ALSO EXPECTED ON WEDNESDAY OUTSIDE OF ANY THUNDERSTORMS.
THESE GUSTY WINDS WILL LIKELY CONTINUE THROUGH THURSDAY.

SNOW SHOWERS ARE EXPECTED TONIGHT WITH LESS THAN AN INCH OF SNOW
ACCUMULATION POSSIBLE...MAINLY ON THE RIDGETOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW SHOWERS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT AND THEN AGAIN
FROM EARLY SATURDAY THROUGH SUNDAY. LIGHT ACCUMULATIONS ARE
POSSIBLE...ESPECIALLY ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATIONS TONIGHT
TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

GREIF

In the hours before

Special weather statement, Feb 18, 2:08 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EST WED FEB 18 2009

KYZ044-050>052-058>060-104-106-181945-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN-
208 PM EST WED FEB 18 2009

...STRONG THUNDERSTORMS...SOME WITH ONE-HALF INCH DIAMETER HAIL...
WILL AFFECT THE AREA THROUGH 3 PM EST...

AT 210 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS FROM RICHMOND TO FRENCHBURG.
THE SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT 55 MPH. SOME OF
THE STORMS MAY PRODUCE HAIL OF ONE-HALF INCH DIAMETER IN AREAS FROM
STANTON TO WEST LIBERTY BETWEEN 2:30 AND 3 PM EST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTHEASTERN KENTUCKY.

SBH
Local storm report, Feb 18, 2:10 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
210 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             MONTICELLO              36.84N 84.85W
02/18/2009  E2.00 INCH       WAYNE              KY   PUBLIC

            2 INCH HAIL REPORTED AT MONTICELLO

&&

DSTAMPER
Local storm report, Feb 18, 2:31 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             9 W MONTICELLO          36.84N 85.01W
02/18/2009  E1.25 INCH       WAYNE              KY   PUBLIC

            LARGEST HAIL 1.25 AVERAGE .75

&&

DSTAMPER
Local storm report, Feb 18, 2:34 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             10 NW IRVINE            37.80N 84.10W
02/18/2009  E0.50 INCH       MADISON            KY   CO-OP OBSERVER

            HAIL REPORTED AT CRESSY KY.

&&

DSTAMPER
Local storm report, Feb 18, 2:41 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             FRENCHBURG              37.95N 83.62W
02/18/2009  E1.00 INCH       MENIFEE            KY   LAW ENFORCEMENT

            1 INCH HAIL, HIGH WINDS AND 100FT VISIBILITY.

&&

DSTAMPER
Local storm report, Feb 18, 3:14 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             2 N MONTICELLO          36.87N 84.85W
02/18/2009  E1.75 INCH       WAYNE              KY   LAW ENFORCEMENT

            GOLF BALL HAIL AT HWY 90 AND 1275.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:07 PM ESTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Feb 18, 1:43 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne47 min
Feb 18, 1:47 PM ESTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley43 min
Feb 18, 2:13 PM ESTSevere Thunderstorm WarningJKLMcCreary, Wayne47 min
Feb 18, 2:14 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more18 min
Feb 18, 2:17 PM ESTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Morgan, Powell, Wolfe43 min
Feb 18, 2:24 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox36 min
Feb 18, 2:26 PM ESTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Menifee, Morgan, Powell and 1 more49 min
Feb 18, 2:30 PM ESTSevere Thunderstorm WarningJKLKnox, McCreary, Whitley30 min
Feb 18, 2:48 PM ESTSevere Thunderstorm WarningJKLBell, Harlan, Leslie42 min
Feb 18, 2:49 PM ESTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley41 min
Feb 18, 2:54 PM ESTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley51 min
Feb 18, 2:55 PM ESTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Magoffin, Menifee, Morgan and 2 more50 min
Feb 18, 2:57 PM ESTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Menifee, Morgan and 2 more48 min
Feb 18, 3:00 PM ESTTornado WarningJKLHarlan30 min
Feb 18, 3:13 PM ESTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan32 min
Feb 18, 3:31 PM ESTSevere Thunderstorm WarningJKLJohnson, Martin29 min
Feb 18, 3:42 PM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 2 more48 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.